Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Binghamton, NY

May 27, 2011Broome County, Chenango County, Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2011, 5:56 PM EDT for Broome County, Chenango County, Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania. It was in force for 64 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 5:56 PM EDT (21:56 UTC)
Expired
May 27, 2011, 7:00 PM EDT
In force
64 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Chenango County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 8 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:23 PM EDTHAIL 0.751 E Tracy Creek, NY
May 27, 6:27 PM EDTHAIL 11 E Tracy Creek, NY
May 27, 6:30 PM EDTHAIL 1Johnson City, NY
May 27, 6:37 PM EDTHAIL 11 E Tracy Creek, NY
May 27, 6:42 PM EDTHAIL 11 Sse Vestal, NYHAIL COVERING THE GROUND
May 27, 6:44 PM EDTHAIL 11 E Vestal, NY
May 27, 6:51 PM EDTHAIL 1.5Johnson City, NYNEAR FLORAL PARK
May 27, 7:00 PM EDTHAIL 1.75Endwell, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:57 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS51 KBGM 272156
SVRBGM
NYC007-017-107-PAC015-115-272300-
/O.NEW.KBGM.SV.W.0089.110527T2156Z-110527T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
556 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  SOUTHWESTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 700 PM EDT.

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WARREN CENTER...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE MEADOWS BY 606 PM EDT...
  APALACHIN BY 614 PM EDT...
  VESTAL CENTER BY 616 PM EDT...
  VESTAL BY 620 PM EDT...
  ENDICOTT BY 622 PM EDT...
  ENDWELL BY 626 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4238 7606 4227 7570 4180 7604 4188 7631
TIME...MOT...LOC 2157Z 206DEG 26KT 4193 7615

$$

HEDEN
2 follow-up statements
466 
WWUS51 KBGM 272212
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 PM EDT FRI MAY 27 2011

NYC007-017-107-PAC015-115-272300-
/O.CON.KBGM.SV.W.0089.000000T0000Z-110527T2300Z/
CHENANGO NY-TIOGA NY-BROOME NY-SUSQUEHANNA PA-BRADFORD PA-
612 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN BRADFORD...NORTHWESTERN SUSQUEHANNA...WESTERN
BROOME...SOUTHEASTERN TIOGA AND SOUTHWESTERN CHENANGO COUNTIES...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LITTLE MEADOWS...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VESTAL BY 620 PM EDT...
  ENDWELL BY 625 PM EDT...
  BINGHAMTON BY 630 PM EDT...
  CHENANGO BRIDGE BY 635 PM EDT...
  CASTLE CREEK AND CHENANGO FORKS BY 645 PM EDT...
  WHITNEY POINT AND LISLE BY 655 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4186 7602 4193 7627 4203 7623 4238 7606
      4227 7570 4196 7592
TIME...MOT...LOC 2212Z 203DEG 28KT 4202 7609

$$

HEDEN
701 
WWUS51 KBGM 272238
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
638 PM EDT FRI MAY 27 2011

PAC015-115-272248-
/O.CAN.KBGM.SV.W.0089.000000T0000Z-110527T2300Z/
SUSQUEHANNA PA-BRADFORD PA-
638 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADFORD AND
NORTHWESTERN SUSQUEHANNA COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4200 7593 4206 7619 4219 7615 4238 7606
      4228 7574
TIME...MOT...LOC 2238Z 203DEG 26KT 4214 7603

$$

NYC007-017-107-272300-
/O.CON.KBGM.SV.W.0089.000000T0000Z-110527T2300Z/
CHENANGO NY-TIOGA NY-BROOME NY-
638 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN BROOME...EAST CENTRAL TIOGA AND SOUTHWESTERN CHENANGO
COUNTIES...

AT 636 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR ENDWELL...MOVING NORTHEAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CASTLE CREEK AND CHENANGO FORKS BY 655 PM EDT...
  WHITNEY POINT AND LISLE BY 700 PM EDT...
  MAINE BY 645 PM EDT...
  NANTICOKE BY 655 PM EDT...
  PORT DICKINSON BY 645 PM EDT...
  BINGHAMTON AIRPORT AND PORT CRANE BY 650 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN SOUTH VESTAL WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4200 7593 4206 7619 4219 7615 4238 7606
      4228 7574
TIME...MOT...LOC 2238Z 203DEG 26KT 4214 7603

$$

HEDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:55 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, May 27, 3:55 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT FRI MAY 27 2011

.SYNOPSIS...
SCATTERED SHOWERS AND A CHANCE FOR THUNDERSTORMS INTO TONIGHT.
S0ME STORMS OVER NORTHEAST PA AND PORTIONS OF CENTRAL NEW YORK MAY
BECOME SEVERE. WARM HUMID AIR AND WEAK DISTUBANCES MOVING ACROSS
THE AREA WILL KEEP THE CHANCE FOR SHOWERS AND THUINDERSTORMS
THROUGH THE WEEKEND. MEMORIAL DAY LOOKS TO BE A HOT ONE WITH
AFTERNOON TEMPERATURES IN THE UPPER 80S.

&&

.NEAR TERM /THROUGH SATURDAY/...
NOT MUCH HAPPENING WITH SHOWERS UP OVER FINGER LAKES AREA. A
STATIONARY FRON REMAINS IN THE AREA WITH A 20 DEGREE DIFFERENCE IN
TEMPERATURES SYRACUSE AND ROCHESTER. SYRACUSE WINDS HAVE TURNED TO
BE FROM THE NORTH AND TEMPERATURES COOLED A LITTLE THERE THIS
AFTERNOON. AS OF 3 PM THE FRONT LOOKED TO STRETCH FROM ABOUT ROME
TO JUST S OF SYRACUSE TO NORTH OF PENN YAN. BEST INSTABILITY LIES
SOUTHEAST OF THE FRONT ACROSS NORHTEAST PA AND SOUTH CENTRAL NEW
YORK. AT 4 PM CELLS WERE STARTING TO GROW IN THE WATCH AREA.

FOR TONIGHT THE HI RES MODELS ARE INDICATING A SECOND BATCH OF
SHOWERS AND THUNDERSTORMS MAY MOVE ACROSS NE PA INTO CENTRAL NY
BETWEEN 10 PM AND 2 AM AND SO POP AND CLOUDS ARE KEPT IN THE
FORECAST. SEVERE WEATHER IS NOT EXPECTED WITH THIS SECOND BATCH
BUT IT WILL HAVE TO WATCHED AS FAR AS ADDITIONAL RAINFALL ACROSS
THE AREA. CHANCE FOR SHOWERS AND THUNDER DIMINISHES TO MORE
ISOLATED OR LOWER CHANCES AFTER 3 AM SAT UP THROUGH ABOUT NOON.
AFTERNOON ON SATURDAY COULD SEE MORE SCATTERED SHOWERS AND
THUNDERSTORMS THOUGH SEVERE STORMS ARE NOT EXPECTED.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
THE MODEL FORECASTS FOR SATURDAY NIGHT INTO MONDAY...MEMORIAL
DAY... HAVE CHANGED A LITTLE IN THAT AN UPPER LEVEL RIDGE IS
FORECAST TO BUILD OVER THE SE US AND HEIGHTS RISE ACROSS PA AND NY
BUT THE RIDGE IS NOW FORECAST TO BE FLATTER ACROSS US ALLOWING FOR
SHORT-WAVES TO PASS OVER US. THE WARMER TEMPERATURES WILL OCCUR
BUT THE SHORT-WAVES MEAN THE CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL CONTINUE AND SKIES WILL BE A LITTLE CLOUDIER. H85 TEMPS
QUICKLY WARM TO NEAR 17C WHICH IF MIXED DOWN WOULD SUPPORT TEMPS
IN THE LOWER TO MIDDLE 80S. MODELS CONTINUE TO SUGGEST A POSSIBLE
MCS AS THE NEXT UPPER SHORTWAVE MOVES ACROSS THE REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD. MONDAY NIGHT THROUGH TUESDAY, A STRONG UPPER
LEVEL RIDGE WILL EXIST ACROSS THE EASTERN UNITED STATES WITH
HEIGHTS AROUND 591 DM INTO CENTRAL NEW YORK ALONG WITH SURFACE
HIGH PRESSURE IN THE MID ATLANTIC REGION. THIS WILL RESULT IN VERY
WARM TEMPERATURES WITH MAINLY CLEAR SKIES AS MAX TEMPS ON TUESDAY
RANGE FROM THE MID 80S TO LOWER 90S.

REST OF EXTENDED SHOWS THE UPPER LEVEL RIDGE RETROGRADE INTO THE
MID WEST WHILE UPPER LEVEL HEIGHTS IN THE NORTHEAST FALL DUE TO
SYSTEM MOVING THROUGH EASTERN CANADA. TUESDAY NIGHT THROUGH
WEDNESDAY, SFC LOW PRES TRACKING THROUGH EASTERN CANADA WILL DRAG
A COLD FRONT THROUGH THE AREA WEDNESDAY MORNING. WILL CONTINUE TO
INDICATE LOW CHC POPS FOR SHRA/TSRA TUESDAY NIGHT AND WEDNESDAY
WITH FRONTAL PASSAGE. MAX TEMPS ON WEDNESDAY WILL RANGE FROM THE
MID 70S TO LOWER 80S.

WEDNESDAY NIGHT THROUGH FRIDAY, SURFACE HIGH PRESSURE WILL BUILD SOUTH
FROM THE UPPER GREAT LAKES INTO THE OHIO VALLEY. PERIOD WILL BE
DRY WITH PARTY TO MAINLY CLEAR SKIES AND TEMPS NEAR SEASONAL VALUES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
STALLED FRONTAL BOUNDARY CURRENTLY STRETCHES NEAR THE TERMINALS OF
BOTH KSYR/KRME. THIS BOUNDARY IS EXPECTED TO REMAIN NEARLY
STATIONARY THROUGH THE OVERNIGHT PERIOD THEN MOVE NORTH ON SATURDAY.
UPPER LEVEL WAVE IN THE OHIO WILL GRADUALLY MOVE EAST THROUGH
SATURDAY PRODUCING WIDESPREAD SHOWERS THIS AFTERNOON THROUGH EVENING
THEN AGAIN ON SATURDAY. ATMOSPHERE NOT NEARLY AS UNSTABLE AS
YESTERDAY WITH SIGNIFICANT CONVECTION ONLY POSSIBLE AT KBGM/KAVP.

IN GENERAL WIDESPREAD VFR SHOWERS EXPECTED THROUGH THIS AFTERNOON
WITH POSSIBLE HEAVIER CONVECTION AT KBGM/KAVP LATE THIS AFTERNOON
INTO EARLY EVENING. INCLUDED BRIEF MVFR TEMPO GROUPS FOR HEAVY
SHOWERS FOR THIS ACTIVITY AND MENTIONED CB IN CLOUD GROUP TO
INDICATE POTENTIAL FOR THUNDERSTORMS. THIS EVENING WIDESPREAD MVFR
SHOWERS ARE EXPECTED WITH ACTIVITY DIMINISHING FROM SOUTH TO NORTH
BETWEEN 04Z-09Z. AFTER THIS, CONDITIONS WILL REMAIN MVFR DUE TO MIST
AND CIGS. BY MID MORNING SATURDAY CONDITIONS SHOULD RETURN TO VFR
WITH UNRESTRICTED LIGHT SHOWERS.

OUTLOOK...

SATURDAY NIGHT THROUGH SUNDAY NIGHT...MVFR IN PRIMARILY AFTN
SHRA/TSRA.

MONDAY THROUGH TUESDAY...VFR.

TUESDAY NIGHT THROUGH WEDNESDAY...POSSIBLE MVFR IN SHOWERS AND
THUNDERSTORMS WITH COLD FRONTAL PASSAGE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...BMW
NEAR TERM...BMW
SHORT TERM...BMW
LONG TERM...RRM
AVIATION...RRM
Hazardous weather outlook, May 27, 1:19 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
119 PM EDT FRI MAY 27 2011

NYZ009-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-281730-
NORTHERN ONEIDA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
119 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS
THE REGION THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE
WITH LARGE HAIL AND OR DAMAGING WINDS. IN ADDITION...HEAVY
RAINFALL MAY RESULT IN LOCALIZED FLOODING ACROSS THE AREA. STAY
ALERT FOR ANY WARNINGS THAT MAY BE ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

ALTHOUGH SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH
SATURDAY AND SUNDAY...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ015>018-022-023-281730-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-
119 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL ONCE AGAIN DEVELOP
ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME STORMS MAY
BPRODUCE BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

ALTHOUGH SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH
SATURDAY AND SUNDAY...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, May 27, 12:08 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1208 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     OAKLAND                 41.95N  75.60W
05/26/2011                   SUSQUEHANNA        PA   PUBLIC

            TREES DOWN AND UPROOTED TREES

&&

BLL
Local storm report, May 27, 12:09 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1209 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     MAINE                   42.20N  76.06W
05/26/2011                   BROOME             NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

BLL
Local storm report, May 27, 2:01 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
201 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             WAVERLY                 42.01N  76.54W
05/26/2011  M1.00 INCH       TIOGA              NY   PUBLIC

&&

BLL
Special weather statement, May 27, 4:09 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 PM EDT FRI MAY 27 2011

NYZ046-057-272115-
DELAWARE NY-OTSEGO NY-
409 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO AND NORTH
CENTRAL DELAWARE COUNTIES...

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  DAVENPORT...AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DAVENPORT CENTER AT 415 PM EDT...
  KORTRIGHT AT 420 PM EDT...
  DAVENPORT AT 425 PM EDT...
  BUTTS CORNER AND FERGUSONVILLE AT 430 PM EDT...
  SCHENEVUS AT 440 PM EDT...
  ELK CREEK AT 445 PM EDT...
  WORCESTER AT 455 PM EDT...
  WESTFORD AT 500 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4259 7465 4252 7471 4247 7465 4233 7490
      4242 7502 4270 7473 4263 7463

JAB
Local storm report, May 27, 5:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
535 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          2 SW MILAN              41.89N  76.53W
05/26/2011                   BRADFORD           PA   NWS STORM SURVEY

            DAMAGE ASSESSMENT TEAM FOUND AN EF1 TORNADO TRACK WHICH
            WAS 4 MILES LONG AND 75 YARDS WIDE. ESTIMATED MAXIMUM
            WIND SPEED WAS 90 MPH.

&&

JAB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:03 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga57 min
May 26, 8:24 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Madison, Onondaga, Tioga and 1 more51 min
May 26, 8:30 PM EDTSevere Thunderstorm WarningBGMBroome, Chemung, Tioga60 min
May 26, 8:39 PM EDTTornado WarningBGMBroome, Chemung, Tioga, Tompkins36 min
May 26, 8:43 PM EDTAreal Flood AdvisoryBGMBroome, Tioga3 hr
May 26, 8:47 PM EDTSevere Thunderstorm WarningBGMBroome, Cayuga, Chemung, Chenango, Cortland, Schuyler and 3 more58 min
May 26, 9:14 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Madison, Oneida, Otsego and 1 more47 min
May 26, 9:15 PM EDTSevere Thunderstorm WarningBGMOtsego30 min
May 26, 9:41 PM EDTSevere Thunderstorm WarningBGMSullivan52 min
May 26, 9:52 PM EDTSpecial Weather StatementBGMOneida53 min
May 26, 9:53 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego, Sullivan52 min
May 27, 4:09 PM EDTSpecial Weather StatementBGMOtsego66 min
May 27, 6:52 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland53 min
May 27, 6:55 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga65 min
May 27, 7:03 PM EDTSpecial Weather StatementBGMChemung57 min
May 27, 7:05 PM EDTSpecial Weather StatementBGMOtsego25 min
May 27, 7:29 PM EDTSpecial Weather StatementBGMCortland61 min
May 27, 7:29 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga61 min
May 27, 7:31 PM EDTSevere Thunderstorm WarningBGMOtsego29 min
May 27, 7:37 PM EDTAreal Flood AdvisoryBGMTioga3 hr
May 27, 7:43 PM EDTFlash Flood WatchBGMBroome, Chemung, Chenango, Cortland, Delaware, Madison and 4 more7 hr
May 27, 7:52 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Seneca, Tompkins68 min
May 26, 8:11 PM EDTFlash Flood WarningBGMLuzerne6 hr
May 26, 8:14 PM EDTFlash Flood WarningBGMBradford6 hr
May 27, 6:20 PM EDTSpecial Weather StatementBGMSusquehanna25 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.